Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cholesterol
Jul 17, 2003

first off, i'm on sustiva/combivir. my t-cells are 300, vl 300. my total cholesterol was 242, bad 136, six months ago. my dr. was concerned it could be the medication. i lowered my sat. fat intake, exercised, and ate cherrios 1x a day. my total cholesterol is now 182, bad 100. i'm not a dr., but i don't think the meds were affecting my numbers, right?

Response from Dr. Henry

Depends somewhat on what your lipid levels were before you started the drugs (useful to pin down the contribution of the drugs). Bad cholesterol (LDL) of 100 isn't too bad a level particularly if you are active, don't smoke, have no family history of heart disease, and don't have high blood pressure or diabetes. The good cholesterol (HDL) is often somewhat low in HIV (exercise, some low alcohol use can raise that). Sustiva can raise the lipid values but usually just to a modest degree. KH



Previous
Viread, frequent urination
Next
High Blood Sugar....Please answer

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement